MDJunction - People Helping People
 
Ask a Question
09/19/2010 05:45 PM

funny tastes

pattyjo
Posts: 4
New Member

hi. does anyone still think everything tastes yuk?
Reply

09/19/2010 10:07 PM
mem3351

Hi,

If you think everything tastes bad, and slightly metalic and nasty, that is usually a sign of a zinc deficiency. I had that for a few weeks, and it was proved that the zinc in the multi vitamin was not strong enough for me personally, so I have to take a seperate zinc suppliment as well as the multi vitamin.

Buy a good zinc suppliment from the chemist and take it along with your other meds, it's not expensive, but it will sort your problem


09/20/2010 11:03 AM
tigger61
tigger61  
Posts: 227
Member

No problems for me in the taste department. My main issue is I don't drink like I should. I hope you get your tastes buds straightened out soon.

09/22/2010 05:10 PM
pattyjo
Posts: 4
New Member

hi tigger.

do you have any nausea or stomach pain? I am 9 weeks out of surgery and miserable. got any suggestions?Sick

thanks, patty


09/23/2010 02:22 AM
Pesa
Pesa  
Posts: 55
Member

You have a lot of stomach pain and nausea? Foods just not agreeing with you? Have you ever mentioned this to your surgeon? I'm just curious since you are 9 weeks out and pain is no good Sad

09/23/2010 05:49 AM
tigger61
tigger61  
Posts: 227
Member

Patty,

I had to go see my gastroentrologist this year for part of my 3 year check up. He also preforms the colonoscopy as well. Well when he did the endoscope, he said I had a stomach full of acid and prescribed Nexium. Well, the gastric bypass doctor (another doctor entirely) sent me home from hospital with omneprezole or Prilosec. When I went for a 6 week check up.. he said, don't take it anymore but if you have any sypmtoms, start retaking it. So I ask him.. what should I be looking for? He said, If I tell you, you will have the symptoms. Note: the endoscope was done in Mid August, and my gastric bypass was done in early March. So I obeyed the gastric bypass doctors orders and quit taking the Prilosec. All during this time, I continued to have the tightness and here I'm just thinking, I'm pushing the foods too soon, I am not chewing enough.. etc. Well get this, before I had the gastric done, you have all these lab works done to see if there are any infections, etc? Well, I had H. Pyloric bacteria in my stomach, so I was told to take these 3 pills, 4 times a day. So when I get to the hospital for the surgery, the said, ah.. you don't need these anymore, you had massive shot injections or through your I.V. and won't need them. When the endoscope doctor got the biopsy back, the results reconfirmed I still had this bacteria. This bacteria is common for many people, but with gastric bypass people it can cause ulcers and forms of stomach cancer. So I took these 120 pills for 10 days (this was no fun, and I am proud to say I took every darn one of them on time and did not miss a dose). Now I am awaiting to go back in 2 weeks to let them test me again and see how much I am improved.

I guess you are wondering why I have rambled on and on. Well all this is important as it all answers your question about stomach pain, tightness and nausea. I had a stomach full of acid, this darn bacteria and my gastric doctor was shrugging me off. When I went back for my 5 month check-up, they said you are fine, see you at your one year anniversary. I don't like this at all. I had to beg them to send me my lab results to see how my vitamins and supplements are doing for my body. If I have any major issues, like what I hear some of you are saying for 'strictures' I will go back to gastric bypass doctor and he will check me over. Otherwise, I feel this Nexium is doing wonders. There is one side affect though with the Nexium, and that is headaches. I don't have them everyday, but they can be annoying at times. But I love the fact I can eat now and not have to rush to bathroom to get sick. If you truly love your doctor, so back to them. If you don't need a referral, seek out a gastro doctor who will perform an endoscope on you. I truly respect my endoscope doctor when he explained that the symptoms I as having may be related to the gastric bypass and it not at all uncommon. I hope I have answered your questions and not burdened you with too much info.


09/25/2010 08:03 AM
pattyjo
Posts: 4
New Member

hi tigger,

i am having a scoping done on wednesday of this week. they are treating me for an ulcer with this liquid i take four times a day. they also said that i have a stomach full of mucus. soooo,, we will see on wednesday. thank you so much for the story. now i know im not crazy.Tongue

talk to you soon tig!

patty


09/25/2010 03:08 PM
cappymuir
cappymuir  
Posts: 529
Member
I'm an Advocate

Pattyjo- I hope that everything turns out fine. Relax and be positive. Good Luck. Cappy
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved